Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 14, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 25, 2013, 10:40 AM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Feb 26, 2013, 3:31 AM HST. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2013, 10:40 AM HST (20:40 UTC)
- In effect from
- Feb 26, 2013, 3:31 AM HST
- Expired
- Feb 27, 2013, 11:52 PM HST
- In force
- 44 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 8.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175 WWHW70 PHFO 252040 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1040 AM HST MON FEB 25 2013 ...STRONG GUSTY TRADE WINDS EXPECTED FOR PORTIONS OF THE BIG ISLAND AND MAUI COUNTY... .SURFACE HIGH PRESSURE TO THE NORTH IS STILL EXPECTED TO STRENGTHEN. HOWEVER...WINDS ARE INCREASING A LITTLE SLOWER THAN ORIGINALLY EXPECTED AND SO THE ADVISORY HAS BEEN CANCELLED FOR SOME LOWER ELEVATION AREAS TODAY AND TONIGHT. AT THE SUMMITS... STRONG WINDS ARE STILL EXPECTED TODAY THROUGH TUESDAY NIGHT AS AN UPPER LEVEL LOW MOVES AWAY TO THE EAST AND AN UPPER LEVEL HIGH MOVES IN FROM THE WEST. HIZ014>016-019-022-024>026-260230- /O.CAN.PHFO.WI.Y.0013.000000T0000Z-130227T0400Z/ /O.NEW.PHFO.WI.Y.0014.130226T1600Z-130227T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY- HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 1040 AM HST MON FEB 25 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM HST TUESDAY. * WINDS...NORTHEAST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS OVER 50 MPH ON TUESDAY NEAR MOUNTAINS...GAPS...AND WHERE WINDS BLOW DOWNSLOPE FROM HIGHER TERRAIN. THIS INCLUDES AREAS SUCH AS THE WAIMEA SADDLE...THE KOHALA DISTRICTS...AND AROUND SOUTH POINT. * TIMING...TUESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES...CAUSE LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ028-260230- /O.CON.PHFO.WI.Y.0013.000000T0000Z-130226T0400Z/ /O.CON.PHFO.HW.A.0003.130226T0400Z-130227T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1040 AM HST MON FEB 25 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM HST THIS EVENING THROUGH LATE TUESDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM HST THIS EVENING THROUGH LATE TUESDAY NIGHT. * WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH TODAY. WINDS MAY EXCEED 45 MPH WITH GUSTS OVER 60 MPH TONIGHT THROUGH TUESDAY NIGHT. * TIMING...WINDS INCREASING TODAY AND EXPECTED TO PEAK TUESDAY NIGHT. * IMPACTS...WINDS THIS STRONG COULD RESULT IN PROPERTY DAMAGE AND CAUSE POWER OUTAGES...AND MAKE DRIVING VERY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. A HIGH WIND WATCH AT THE SUMMITS MEANS THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR STRONGER. && $$
7 follow-up statements
572 WWHW70 PHFO 260149 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 349 PM HST MON FEB 25 2013 ...STRONG GUSTY TRADE WINDS EXPECTED FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND... .STRENGTHENING HIGH PRESSURE TO THE NORTH OF THE ISLANDS WILL RESULT IN STRONG GUSTY TRADE WINDS FOR SOME SPOTS ON MAUI AND THE BIG ISLAND. WINDS AT THE SUMMITS WILL INCREASE ON TUESDAY AND MAY BECOME HAZARDOUS. HIZ028-261500- /O.CAN.PHFO.WI.Y.0013.000000T0000Z-130226T0400Z/ /O.EXT.PHFO.HW.A.0003.130226T1600Z-130227T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 349 PM HST MON FEB 25 2013 ...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * WINDS...INCREASING NORTHEAST WINDS WITH THE POSSIBILITY FOR SUSTAINED WINDS OVER 45 MPH OR GUSTS OVER 60 MPH. * TIMING...TUESDAY AND WEDNESDAY. * IMPACTS...IF THEY MATERIALIZE...WINDS THIS STRONG COULD RESULT IN PROPERTY DAMAGE AND CAUSE POWER OUTAGES...AND MAKE DRIVING VERY DIFFICULT. LOOSE AND LIGHTWEIGHT OBJECTS COULD BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POSSIBILITY FOR DANGEROUS GUSTS IN EXCESS OF 60 MPH OR SUSTAINED WINDS OVER 45 MPH. && $$ HIZ014>016-019-022-024>026-261500- /O.EXT.PHFO.WI.Y.0014.130226T1600Z-130228T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY- HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 349 PM HST MON FEB 25 2013 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST WEDNESDAY. * WINDS...NORTHEAST 20 TO 40 MPH WITH GUSTS OVER 50 MPH POSSIBLE OVER AND NEAR MOUNTAINS...GAPS...AND WHERE WINDS BLOW DOWNSLOPE. THIS INCLUDES AREAS NEAR KAWAIHAE AND THE WAIMEA SADDLE. * TIMING...TUESDAY AND WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... CAUSE LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ R BALLARD
378 WWHW70 PHFO 261331 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST TUE FEB 26 2013 ...STRONG GUSTY TRADE WINDS EXPECTED FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND... .STRENGTHENING HIGH PRESSURE NORTH OF THE ISLANDS WILL RESULT IN STRONG GUSTY TRADE WINDS FOR EXPOSED AREAS ON MAUI AND THE BIG ISLAND. HIZ028-270245- /O.UPG.PHFO.HW.A.0003.130226T1600Z-130227T1600Z/ /O.EXB.PHFO.WI.Y.0014.130226T1331Z-130228T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 331 AM HST TUE FEB 26 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHEAST 30 TO 45 MPH WITH GUSTS TO 55 MPH. * TIMING...TODAY AND WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ027-270245- /O.EXB.PHFO.WI.Y.0014.130226T1331Z-130228T0400Z/ BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 331 AM HST TUE FEB 26 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS...EAST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...TODAY AND WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ014>016-019-022-024>026-270245- /O.EXT.PHFO.WI.Y.0014.130226T1331Z-130228T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY- HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 331 AM HST TUE FEB 26 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS...NORTHEAST 20 TO 35 MPH WITH GUSTS TO 50 MPH IN AREAS OVER AND NEAR MOUNTAINS AND EXPOSED AREAS. * TIMING...TUESDAY AND WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... CAUSE LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ MORRISON
108 WWHW70 PHFO 261954 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 954 AM HST TUE FEB 26 2013 ...STRONG GUSTY TRADE WINDS EXPECTED FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND... .STRENGTHENING HIGH PRESSURE NORTH OF THE ISLANDS WILL RESULT IN STRONG GUSTY TRADE WINDS FOR PORTIONS OF MAUI AND THE BIG ISLAND. THE STRONGEST WINDS WILL OCCUR ACROSS RIDGE TOPS AND DOWNWIND OF TERRAIN. HIZ028-270900- /O.UPG.PHFO.WI.Y.0014.000000T0000Z-130228T0400Z/ /O.NEW.PHFO.HW.W.0003.130226T1954Z-130228T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 954 AM HST TUE FEB 26 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...25 TO 40 MPH TODAY...INCREASING TO 30 TO 50 MPH WITH GUSTS OVER 60 MPH TONIGHT. * TIMING...THROUGH WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. TRAVEL TO THE SUMMITS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ014>016-019-022-024>027-270900- /O.CON.PHFO.WI.Y.0014.000000T0000Z-130228T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY- HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 954 AM HST TUE FEB 26 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS...NORTHEAST 20 TO 35 MPH WITH GUSTS TO 50 MPH IN AREAS OVER AND NEAR MOUNTAINS AND EXPOSED AREAS. * TIMING...THROUGH WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... CAUSE LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
327 WWHW70 PHFO 270134 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST TUE FEB 26 2013 ...STRONG GUSTY TRADE WINDS EXPECTED FOR PORTIONS OF MAUI COUNTY AND THE BIG ISLAND... .STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL PRODUCE STRONG GUSTY TRADE WINDS FOR PORTIONS OF MAUI AND THE BIG ISLAND THROUGH WEDNESDAY AFTERNOON. THE STRONGEST WINDS WILL OCCUR ACROSS RIDGE TOPS AND DOWNWIND OF TERRAIN. HIZ028-271445- /O.CON.PHFO.HW.W.0003.000000T0000Z-130228T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 334 PM HST TUE FEB 26 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS...30 TO 50 MPH WITH GUSTS OVER 60 MPH. * TIMING...THROUGH WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. TRAVEL TO THE SUMMITS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ014>016-019-022-024>027-271445- /O.CON.PHFO.WI.Y.0014.000000T0000Z-130228T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY- HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 334 PM HST TUE FEB 26 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS...EAST 20 TO 35 MPH WITH GUSTS TO 50 MPH OVER AND NEAR TERRAIN. * TIMING...THROUGH WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... CAUSE LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ WROE
982 WWHW70 PHFO 271337 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 AM HST WED FEB 27 2013 ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS... ...WIND ADVISORY FOR PORTIONS OF THE BIG ISLAND AND MAUI COUNTY... .ROBUST HIGH PRESSURE NORTHEAST OF THE ISLANDS WILL PRODUCE STRONG AND GUSTY TRADE WINDS FOR PORTIONS OF MAUI AND THE BIG ISLAND THROUGH THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR ACROSS RIDGE TOPS AND DOWNWIND OF TERRAIN. WINDS ARE EXPECTED TO DIMINISH BY TONIGHT. HIZ028-280245- /O.CON.PHFO.HW.W.0003.000000T0000Z-130228T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 337 AM HST WED FEB 27 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 30 TO 50 MPH WITH GUSTS NEAR 65 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. THE ROAD TO THE SUMMIT OF MAUNA KEA IS CLOSED TO THE PUBLIC DUE TO THE HIGH WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. TRAVEL TO THE SUMMITS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ014>016-019-022-024>027-280245- /O.CON.PHFO.WI.Y.0014.000000T0000Z-130228T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY- HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 337 AM HST WED FEB 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... CAUSE LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BIRCHARD
650 WWHW70 PHFO 280136 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 PM HST WED FEB 27 2013 ...WINDY CONDITIONS TO PERSIST ACROSS THE HIGH ELEVATIONS OF THE BIG ISLAND AND MAUI THROUGH THIS EVENING... ...WIND ADVISORY CANCELLED FOR LOWER ELEVATIONS OF THE BIG ISLAND AND MAUI... HIZ014>016-019-024>027-280245- /O.CAN.PHFO.WI.Y.0014.000000T0000Z-130228T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI... SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA... WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 336 PM HST WED FEB 27 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS HAVE DECREASED BELOW THE ADVISORY LEVEL ACROSS LOWER ELEVATIONS OF THE BIG ISLAND AND MAUI COUNTY. $$ HIZ028-281000- /O.EXT.PHFO.HW.W.0003.000000T0000Z-130228T1000Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 336 PM HST WED FEB 27 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT. * WINDS...EAST 30 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH ON THE BIG ISLAND SUMMITS. * TIMING...THROUGH MIDNIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. TRAVEL TO THE SUMMITS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ022-281000- /O.EXT.PHFO.WI.Y.0014.000000T0000Z-130228T1000Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 336 PM HST WED FEB 27 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT. * WINDS...EAST 25 TO 35 MPH OVER HALEAKALA SUMMIT. * TIMING...THROUGH MIDNIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ WROE
327 WWHW70 PHFO 280952 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1152 PM HST WED FEB 27 2013 ...HIGH WIND WARNING CANCELLED FOR BIG ISLAND SUMMITS... ...WIND ADVISORY CANCELLED FOR HALEAKALA SUMMIT... ...WIND ADVISORY NOW IN EFFECT FOR BIG ISLAND SUMMITS UNTIL 6 AM THURSDAY... .STRONG WINDS OVER THE SUMMITS CONTINUE TO GRADUALLY DIMINISH... AND WILL CONTINUE TO DO SO THROUGH THURSDAY. A NEW HIGH BUILDING NORTH OF THE ISLANDS ON FRIDAY IS EXPECTED TO BRING ANOTHER INCREASE IN WIND SPEEDS OVER HALEAKALA SUMMIT...POSSIBLY REACHING ADVISORY LEVELS AGAIN. HIZ028-281600- /O.CAN.PHFO.HW.W.0003.000000T0000Z-130228T1000Z/ /O.NEW.PHFO.WI.Y.0015.130228T0952Z-130228T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1152 PM HST WED FEB 27 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...NORTHEAST TO EAST 25 TO 35 MPH WITH GUSTS TO 50 MPH...AND GRADUALLY DIMINISHING. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ022-281100- /O.CAN.PHFO.WI.Y.0014.000000T0000Z-130228T1000Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 1152 PM HST WED FEB 27 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. ALTHOUGH TRADE WINDS OVER THE HALEAKALA SUMMIT WILL REMAIN BREEZY... SPEEDS WILL BE BELOW ADVISORY LEVELS. $$ BIRCHARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 25, 10:00 AM HST, 40 minutes earlier.
Area forecast discussion, Feb 25, 10:00 AM HST, 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST MON FEB 25 2013 .SYNOPSIS... DRIER AND MORE SETTLED WEATHER IS EXPECTED THIS WEEK ALONG WITH LOCALLY WINDY CONDITIONS THANKS TO HIGH PRESSURE TO OUR NORTH. && .DISCUSSION... FIRST ORDER OF BUSINESS FOR THE MORNING WAS TO ISSUE WIND HEADLINES FOR THE SUMMITS OF MAUNA LOA/KEA. SUSTAINED WINDS THERE ALREADY ABOVE ADVISORY LEVELS...AND EXPECTED TO CONTINUE TO INCREASE AS THE HEIGHT GRADIENT TIGHTENS BETWEEN A MID-LEVEL LOW RETREATING TO THE EAST AND A MID-LEVEL HIGH COMING IN FROM THE WEST. GUIDANCE IS IN GOOD AGREEMENT THIS GRADIENT MAXIMIZES TUESDAY NIGHT. ALSO IN REGARDS TO WIND HEADLINES...THUS FAR TODAY THE STRONG WINDS HAVE FAILED TO MATERIALIZE WITH ONLY 11G15KT AT SOUTH POINT AND 6G15KT IN KAWAIHAE. THERE APPEARS TO BE A WEAK TROUGH IN THE LOW LEVEL WIND FIELD NE OF THE ISLANDS NEAR 153W THAT WILL BE PASSING BETWEEN THE ISLANDS AND THE SUBTROPICAL RIDGE NEAR 32N. THE TROUGH MAY BE PARTLY THE REASON FOR THE LIGHTER WINDS. ALSO...THE INVERSION IS STILL RELATIVELY HIGH OVER THE BIG ISLAND...AND THIS IS NOT PARTICULARLY FAVORABLE FOR STRONG GAP AND DOWNSLOPE ACCELERATION. HOWEVER...THE INVERSION SHOULD STRENGTHEN AND LOWER WITH TIME AND THERE IS ALREADY SOME SEMBLANCE OF IT SHOWING UP IN THE 12Z PHLI SOUNDING AND AMDAR SOUNDINGS FROM HONOLULU. THUS WE ARE PLANNING TO CANCEL THE WIND ADVISORY FOR THE LOWER ELEVATIONS AND GALE WARNING FOR TODAY AND TONIGHT. THERE IS A BETTER CHANCE FOR ADVISORY LEVEL WINDS TUESDAY ONCE THE LOWER LEVEL INVERSION BECOMES BETTER ESTABLISHED...THE SURFACE TROUGH HAS PASSED...AND THE SUBTROPICAL RIDGE TO OUR NORTH STRENGTHENS. NO CHANGES WILL BE MADE TO HEADLINES BEYOND TUESDAY FOR NOW. AT THIS POINT IT LOOKS LIKE THE TRADE WINDS WILL PEAK TUESDAY NIGHT AND WEDNESDAY. WE WILL NEED TO ASSESS THE NEED TO EXTEND WIND HEADLINES INTO THESE PERIODS AS WE GET CLOSER AND CONFIDENCE INCREASES. OTHERWISE...OUR WEATHER LOOKS FAIRLY QUIET FOR THE NEXT SEVERAL DAYS AS THE ATMOSPHERE WILL CONTINUE TO STABILIZE AND BE DRIER THAN NORMAL AND MID LEVEL RIDGING BUILDS OVER THE ISLANDS. A BREAK IN THE SUBTROPICAL RIDGE WILL ALLOW FOR A BIT LIGHTER WINDS THURSDAY...THEN BECOMING BREEZIER AGAIN AS THE NEXT HIGH PASSES NORTH OF THE ISLANDS LATER FRIDAY. && .AVIATION... AIRMET TANGO REMAINS IN EFFECT FOR LOW LEVEL TURBULENCE TO THE SW AND W OF THE MOUNTAINS OF ALL ISLES...AND IS EXPECTED TO REMAIN IN PLACE FOR THE NEXT COUPLE OF DAYS. AIRMET TANGO ALSO INCLUDES SUSTAINED SURFACE WIND SPEEDS OF 30 KT AROUND MAUI COUNTY AND THE BIG ISLAND. CLOUDS AND SHRA MOVING OVER WINDWARD COASTS AND SLOPES WILL BRING PERIODS OF MVFR CONDITIONS...BUT VFR WILL BE THE PREVAILING CONDITION AT THE TERMINALS. && .MARINE... WITH WINDS LIGHTER THAN EXPECTED...WE ARE SCALING BACK THE HEADLINES. FOR TODAY AND TONIGHT......WE ARE CANCELLING THE GALE WARNING AND DROPPING THE SMALL CRAFT ADVISORY FOR ALL BUT THE WINDIER AREAS. STRONGER WINDS ARE STILL EXPECTED FOR TUESDAY AND BEYOND. THE INCREASING TRADE WINDS WILL CONTINUE TO PRODUCE ADVISORY LEVEL SURF ALONG EAST FACING SHORES THROUGH MUCH OF THE WEEK. SURF ALONG OTHER SHORES WILL REMAIN BELOW ADVISORY LEVELS THROUGH MID-WEEK. A NEW NORTHWEST SWELL ARRIVING WEDNESDAY NIGHT IS LIKELY TO BOOST SURF ABOVE THE ADVISORY THRESHOLD ON NORTH AND WEST FACING SHORES ON THURSDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST TUESDAY FOR KAUAI WINDWARD- OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST. WIND ADVISORY FROM 6 AM TO 6 PM HST TUESDAY FOR LANAI-KAHOOLAWE-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA. WIND ADVISORY UNTIL 6 PM HST THIS EVENING FOR BIG ISLAND SUMMITS. HIGH WIND WATCH FROM 6 PM HST THIS EVENING THROUGH LATE TUESDAY NIGHT FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 AM HST TUESDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. GALE WARNING FROM 6 AM TO 6 PM HST TUESDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM HST TUESDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS. && R BALLARD/BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:36 PM HST | Wind Advisory | HFO | Hawaii, Kalawao | 24 hr |
| Feb 24, 3:45 PM HST | Gale Watch | HFO | 12 hr | |
| Feb 25, 3:35 AM HST | Gale Warning | HFO | 60 hr | |
| Feb 25, 7:31 AM HST | High Wind Watch | HFO | Hawaii | 20 hr |
| Feb 25, 10:00 AM HST | Small Craft Advisory | HFO | 9 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.